Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 20, NWS Austin/San Antonio, TX

August 29, 2008Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 29, 2008, 8:08 AM CDT for Val Verde County, Texas. It was in force for 10 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2008, 8:08 AM CDT (13:08 UTC)
Expired
Aug 29, 2008, 6:00 PM CDT
In force
10 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 114 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 11:30 AM CDTFLASH FLOODDel Rio, TXNUMBER OF VEHICLES STALLED...ONE PERSON RESCUED FROM A VEHICLE AT RAILWAY AND 90E A RAILROAD UNDERPASS
Aug 29, 11:55 AM CDTFLASH FLOOD1 Sw Del Rio, TXCIENEGAS RD BARRICADED DUE TO WATER COVERING THE ROADWAY
Aug 29, 12:00 PM CDTFLASH FLOODDel Rio, TXNUMEROUS RESIDENTIAL STREETS FLOODED IN DEL RIO
Aug 29, 5:30 PM CDTHEAVY RAIN 6Del Rio, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 202 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 1.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2008-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2008-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 291308
FFWEWX
TXC465-291500-
/O.NEW.KEWX.FF.W.0020.080829T1308Z-080829T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
808 AM CDT FRI AUG 29 2008

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VAL VERDE COUNTY...

* UNTIL 1000 AM CDT.

* AT 805 AM CDT...THE NATIONAL WEATHER SERVICE RADAR SHOWED AN
  AREA OF HEAVY RAIN DEVELOPING FROM LAKE AMISTAD AND EXTENDING
  NORTH TO PANDALE.  THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE
  TO FORM OVER VAL VERDE COUNTY FROM THE SOUTH FOR THE NEXT 
  1 TO 2 HOURS.  

* LOCATIONS IN THE WARNING AREA INCLUDE PUMPVILLE...OSMAN...
  PANDALE...LOMA ALTA...JUNO...AND DEL RIO.

OCCASIONAL RAIN...HEAVY AT TIMES...WILL CONTINUE OVER VAL VERDE 
COUNTY FOR THE NEXT 1 TO 2 HOURS FROM SHOWERS AND THUNDERSTORMS 
MOVING NORTH AT 20 MPH.  RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
POSSIBLE THIS MORNING.  THIS WILL CAUSE FLOODING ON FLOOD PRONE 
STREETS AND HIGHWAYS AND AT LOW WATER CROSSINGS. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3028 10176 3028 10175 3028 10069 2945 10069
      2924 10076 2937 10102 2947 10108 2952 10126
      2960 10126 2959 10127 2958 10132 2965 10131
      2965 10137 2974 10141 2976 10155 2979 10156
      2976 10164 2978 10175

$$
8 follow-up statements
000 
WGUS74 KEWX 291413
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 AM CDT FRI AUG 29 2008

TXC465-291500-
/O.CON.KEWX.FF.W.0020.000000T0000Z-080829T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
913 AM CDT FRI AUG 29 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR VAL
VERDE COUNTY...

/ETC/X11/XINIT/XINITRC.DAT 902 AM CDT...NATIONAL WEATHER SERVICE 
METEOROLOGISTS CONTINUED TO DETECT MODERATE TO VERY HEAVY RAIN 
SOUTHWEST OF A DEL RIO TO PANDALE LINE. RAINFALL RATES OF ONE INCH 
PER HOUR WERE NOTED ALONG THE RIO GRANDE AND LOWER PARTS OF THE 
DEVILS RIVER. HIGHWAY 163 IS CLOSED FROM 12 MILES NORTH OF COMSTOCK 
TO THE CROCKETT COUNTY LINE. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

LAT...LON 3028 10176 3028 10175 3028 10069 2945 10069
      2924 10076 2937 10102 2947 10108 2952 10126
      2960 10126 2959 10127 2958 10132 2965 10131
      2965 10137 2974 10141 2976 10155 2979 10156
      2976 10164 2978 10175

$$
000 
WGUS74 KEWX 291416 CCA
FFSEWX

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
916 AM CDT FRI AUG 29 2008

TXC465-291500-
/O.COR.KEWX.FF.W.0020.000000T0000Z-080829T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
916 AM CDT FRI AUG 29 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR VAL
VERDE COUNTY...

AT 902 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT MODERATE TO VERY HEAVY RAIN SOUTHWEST OF A DEL RIO TO PANDALE 
LINE. RAINFALL RATES OF ONE INCH PER HOUR WERE NOTED ALONG THE RIO 
GRANDE AND LOWER PARTS OF THE DEVILS RIVER. HIGHWAY 163 IS CLOSED 
FROM 12 MILES NORTH OF COMSTOCK TO THE CROCKETT COUNTY LINE. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

LAT...LON 3028 10176 3028 10175 3028 10069 2945 10069
      2924 10076 2937 10102 2947 10108 2952 10126
      2960 10126 2959 10127 2958 10132 2965 10131
      2965 10137 2974 10141 2976 10155 2979 10156
      2976 10164 2978 10175

$$
000 
WGUS54 KEWX 291440
FFWEWX
TXC465-291700-
/O.EXT.KEWX.FF.W.0020.000000T0000Z-080829T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
940 AM CDT FRI AUG 29 2008

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  VAL VERDE COUNTY...

* UNTIL NOON CDT.

* AT 932 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  HEAVIER RAINFALL WILL MOVE INTO VAL VERDE COUNTY WITHIN THE NEXT
  HOUR. HEAVIER RAINS JUST SOUTH OF THE RIO GRANDE WILL MOVE INTO
  PARTS OF VAL VERDE COUNTY FROM DEL RIO TO COMSTOCK TO LANGTRY.
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED. 

* LOCATIONS IN THE WARNING AREA INCLUDE SHUMLA...PUMPVILLE...OSMAN...
  PANDALE...LOMA ALTA...LANGTRY AND JUNO.

RIVER FLOOD WARNINGS ARE ALREADY IN EFFECT FOR THE DEVILS RIVER AND 
OTHER STREAMS WILL SEE RISES ABOVE BANKFULL. HIGHWAY 163 FROM 12 
MILES NORTH OF COMSTOCK TO THE CROCKETT COUNTY LINE IS CLOSED WITH 
WATER AS HIGH AS 3 FEET CROSSING THE ROAD.    

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3028 10176 3028 10175 3028 10069 2945 10069
      2924 10076 2937 10102 2947 10108 2952 10126
      2960 10126 2959 10127 2958 10132 2965 10131
      2965 10137 2974 10141 2976 10155 2979 10156
      2976 10164 2978 10175

$$
000 
WGUS74 KEWX 291609
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1109 AM CDT FRI AUG 29 2008

TXC465-291700-
/O.CON.KEWX.FF.W.0020.000000T0000Z-080829T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
1109 AM CDT FRI AUG 29 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR VAL
VERDE COUNTY...

AT 1102 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN BETWEEN COMSTOCK AND 
DEL RIO. RAINFALL RATES OF 1 TO 2 INCHES WERE NOTED. 

LOCATIONS IN THE WARNING AREA INCLUDE SHUMLA...
PUMPVILLE...OSMAN...PANDALE...LOMA ALTA AND JUNO.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

LAT...LON 3028 10176 3028 10175 3028 10069 2945 10069
      2924 10076 2937 10102 2947 10108 2952 10126
      2960 10126 2959 10127 2958 10132 2965 10131
      2965 10137 2974 10141 2976 10155 2979 10156
      2976 10164 2978 10175

$$
000 
WGUS54 KEWX 291642
FFWEWX
TXC465-292000-
/O.EXT.KEWX.FF.W.0020.000000T0000Z-080829T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1142 AM CDT FRI AUG 29 2008

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  VAL VERDE COUNTY...

* UNTIL 300 PM CDT.

* AT 1136 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  VERY HEAVY RAINFALL CONTINUES FROM LANGTRY TO COMSTOCK TO DEL RIO
  AND LAUGHLIN AIR FORCE BASE. RAINFALL RATES OF 2 INCHES PER HOUR
  WERE NOTED. THIS RAIN WILL CONTINUE FOR THE NEXT COUPLE OF HOURS.
  RISES CAN BE EXPECTED ON SAN FELIPE CREEK IN DEL RIO. 

* LOCATIONS IN THE WARNING AREA INCLUDE SHUMLA...PUMPVILLE...OSMAN...
  PANDALE...LOMA ALTA...LANGTRY AND JUNO.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3028 10176 3028 10175 3028 10069 2945 10069
      2924 10076 2937 10102 2947 10108 2952 10126
      2960 10126 2959 10127 2958 10132 2965 10131
      2965 10137 2974 10141 2976 10155 2979 10156
      2976 10164 2978 10175

$$
000 
WGUS74 KEWX 291858
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
158 PM CDT FRI AUG 29 2008

TXC465-292000-
/O.CON.KEWX.FF.W.0020.000000T0000Z-080829T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
158 PM CDT FRI AUG 29 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR VAL
VERDE COUNTY...

AT 155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT LIGHT TO MODERATE RAINS ACROSS ALL OF VAL VERDE COUNTY. VERY 
HEAVY RAINS WERE REDEVELOPING ALONG AND SOUTH OF THE RIO GRANDE TO 
THE SOUTH OF DEL RIO. THESE RAINS WILL MOVE INTO THE LANGTRY TO 
COMSTOCK TO DEL RIO AND LAUGHLIN AIR FORCE BASE AREAS IN THE NEXT 
HOUR OR TWO. THE DEVILS RIVER AND ITS TRIBUTARIES WILL CONTINUE TO 
RUN OUT OF BANKS. THE SAN FELIPE AND CLENAGOS CREEKS IN DEL RIO WILL 
CONTINUE TO RUN OUT OF BANKS.  

LOCATIONS IN THE WARNING AREA INCLUDE SHUMLA...PUMPVILLE...OSMAN...
PANDALE...LOMA ALTA...LANGTRY AND JUNO.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3028 10176 3028 10175 3028 10069 2945 10069
      2924 10076 2937 10102 2947 10108 2952 10126
      2960 10126 2959 10127 2958 10132 2965 10131
      2965 10137 2974 10141 2976 10155 2979 10156
      2976 10164 2978 10175

$$
000 
WGUS54 KEWX 291944
FFWEWX
TXC465-292300-
/O.EXT.KEWX.FF.W.0020.000000T0000Z-080829T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
244 PM CDT FRI AUG 29 2008

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  VAL VERDE COUNTY...

* UNTIL 600 PM CDT.

* AT 239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECT
  VERY HEAVY RAINS REDEVELOPING SOUTH OF DEL RIO. THESE RAINS WILL
  MOVE NORTH INTO THE DEL RIO AREA IN THE HOUR OR SO. RIVERS AND
  STREAMS CONTINUE TO RUN OUT OF BANKS FROM EARLIER HEAVY RAINS.
  THIS ADDITIONAL RAIN WILL AGGRAVATE THE ONGOING FLOOD PROBLEMS.
  THE DEVILS RIVER AND ITS TRIBUTARIES WILL CONTINUE TO RUN OUT OF
  BANKS. THE SAN FELIPE AND CLENAGOS CREEKS IN DEL RIO WILL CONTINUE
  TO RUN OUT OF BANKS.  

* LOCATIONS IN THE WARNING AREA INCLUDE SHUMLA...PUMPVILLE...OSMAN...
  PANDALE...LOMA ALTA...LANGTRY AND JUNO.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3028 10176 3028 10175 3028 10069 2945 10069
      2924 10076 2937 10102 2947 10108 2952 10126
      2960 10126 2959 10127 2958 10132 2965 10131
      2965 10137 2974 10141 2976 10155 2979 10156
      2976 10164 2978 10175

$$
000 
WGUS74 KEWX 292249
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 PM CDT FRI AUG 29 2008

TXC465-292300-
/O.CON.KEWX.FF.W.0020.000000T0000Z-080829T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
549 PM CDT FRI AUG 29 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR VAL
VERDE COUNTY...

AT 542 PM CDT...PATCHES OF LIGHT RAIN AND ISOLATED SHOWERS AND 
THUNDERSTORMS CONTINUED TO MOVE NORTHWARD AT 20 MPH ACROSS DEL RIO 
AND VAL VERDE COUNTY.  THE HEAVY RAINS HAVE DIMINISHED AND THE FLASH 
FLOOD WARNING WILL BE ALLOWED TO EXPIRE.  MOTORISTS SHOULD CONTINUE 
TO EXERCISE CAUTION AS FLOOD WATERS SUBSIDE.  

A DEEP FLOW OF TROPICAL MOISTURE CONTINUES INTO THE RIO GRANDE 
PLAINS AND ADDITIONAL HEAVY RAINS COULD REDEVELOP TONIGHT.  A FLASH 
FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM SATURDAY MORNING.  

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

LAT...LON 3028 10176 3028 10175 3028 10069 2945 10069
      2924 10076 2937 10102 2947 10108 2952 10126
      2960 10126 2959 10127 2958 10132 2965 10131
      2965 10137 2974 10141 2976 10155 2979 10156
      2976 10164 2978 10175

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 6:43 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 29, 6:43 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
643 AM CDT FRI AUG 29 2008

.AVIATION...
2 THSD SCT OCNL BKN WITH CIGS ABOVE 10 THSD FT WILL CONTINUE THRU
15Z BECOMING 5 THSD SCT WITH CIGS ABV 10 THSD FT ALONG AND EAST
OF A ROCKSPRINGS TO PEARSALL LINE AND CIGS 5 THSD TO 10 THSD BKN
W OF A ROCKSPRINGS TO PEARSALL LINE TO THE RIO GRANDE.  WDLY SCT
SHRA AND TSRA WILL DEVELOP AGAIN TODAY...WITH CIGS 1 THSD TO 3
THSD OVC AND VSBYS 3 TO 5 MILES IN RAIN. CONDITIONS AFTER 06Z
ARE EXPECTED TO BECOME 2 THSD SCT WITH CIGS ABOVE 10 THSD FT...
WITH SCT SHRA AND TSRA NEAR THE RIO GRANDE.  CIGS 1 THSD TO
2 THSD BKN COULD FORM AGAIN FROM VCNTY SAT TO NEAR BAZ FROM
08Z TO 12Z.

&&

.PREV DISCUSSION... /ISSUED 416 AM CDT FRI AUG 29 2008/

DISCUSSION...
UPPER LOW OVER NRN MEXICO WILL CONTINUE TO FUNNEL MOISTURE AND
CONVECTION UP THE RIO GRANDE AND PECOS RIVER REGIONS OF SOUTHWEST
TX. FLASH FLOODING IS LIKELY THROUGH DAYBREAK OVER PARTS OF VAL
VERDE COUNTY WHERE TRAINING THUNDERSTORMS IS OCCURRING. OTHER
ACTIVITY IS MORE INTERMITTENT AND LIGHTER BUT STILL CAPABLE OF
PRODUCING BRIEF RUNOFF PROBLEMS. WILL HOLD OFF ISSUING A FFA SINCE
THIS INCREASE IS LIKELY ASSOCIATED WITH THE LLJ AND SHOULD
DECREASE TO A LIGHTER RAIN PATTERN LATE THIS MORNING. THERE DOES
REMAIN A SLIGHT POTENTIAL FOR THE EVENT TO REPEAT TONIGHT SO WILL
ADDRESS THE LOCALLIZED THREAT IN THE ZONES AND HWO.

THE WET PATTERN IS EXPECTED TO BREAK DOWN OVER THE NEXT FEW DAYS
SATELLITE WV IMAGERY SHOWS THAT UPPER LEVEL WESTERLIES WILL BRING
DRIER AIR INTO NRN MEXICO TO HELP DISPERSE THE TROPICAL TAP
FEEDING THE UPPER LOW, AND MODELS SHOW A MID LEVEL RIDGE OVER THE
MISSISSIPPI RIVER VALLEY BUILDING OVER TX TO LOWER PRECIPITABLE
WATER VALUES TOWARD A MORE SEASONAL 1.5 INCHES BY SUNDAY. WITH
THAT COMES RISING MAX TEMPERATURES, BUT A RETURN TO TRIPLE DIGIT
HEAT NOT EXPECTED FOR NEXT WEAK JUST YET.

THE NEXT CONSIDERATION FOR THE FORECAST IS WHAT TO DO WITH GUSTAV
WHICH IS TRENDING FOR A MORE WESTWARD TRACK. THE GFS IS ALREADY
PORTRAYING A HOTTER AND DRIER INFLUENCE FOR TUESDAY INTO THURSDAY
AND THIS LOOKS REASONABLE FOR TEMPS IN THE MID TO UPPER 90S. MOST
MODEL DATA SENDS AT LEAST A PORTION OF GUSTAV OR ITS MOISTURE
WESTWARD TOWARD EAST TX LATE IN THE PERIOD WILL AVOID TRIPLE
DIGIT TEMPS IN THE EXTENDED FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              92  74  94  74  95 /  20  20  20  10  20
AUSTIN BERGSTROM INTL AIRPORT  92  70  95  70  94 /  20  20  20  10  20
DEL RIO INTL AIRPORT           85  72  88  71  91 /  90  60  50  40  20
SAN ANTONIO INTL AIRPORT       89  74  92  73  93 /  30  30  30  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/08
Hazardous weather outlook, Aug 29, 5:49 AM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CDT FRI AUG 29 2008

TXZ171>173-183>194-202>209-217>225-228-301100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
549 AM CDT FRI AUG 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS TODAY THROUGH
THIS EVENING...AND TONIGHT OVER THE WESTERN PART OF SOUTH CENTRAL
TEXAS.  LOCALLY HEAVY RAINFALL IS POSSIBLE AGAIN TONIGHT NEAR THE
RIO GRANDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 29, 4:24 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
424 AM CDT FRI AUG 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     FLASH FLOOD      DEL RIO                 29.38N 100.90W
08/29/2008                   VAL VERDE          TX   LAW ENFORCEMENT

            STREET FLOODING IN DEL RIO

&&

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 1:16 AM CDTAreal Flood AdvisoryEWXKinney, Val Verde4 hr
Aug 29, 3:22 AM CDTFlash Flood WarningEWXVal Verde4 hr
Aug 29, 7:26 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Aug 29, 9:11 AM CDTRiver Flood WarningEWXVal Verde5 hr
Aug 29, 10:00 AM CDTFlash Flood WatchEWXEdwards, Kinney, Maverick, Val Verde20 hr
Aug 29, 11:54 AM CDTAreal Flood AdvisoryEWXKinney2 hr
Aug 29, 2:47 PM CDTRiver Flood WarningEWXVal Verde17 hr

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.